Alert archive / Georgia / Wind Advisories in 2022
Wind Advisory 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Jan 15, 2022, 2:40 PM EST for 14 counties in Georgia; 12 counties in Florida. It took effect at Jan 16, 2022, 6:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2022, 2:40 PM EST (19:40 UTC)
- In effect from
- Jan 16, 2022, 6:00 AM EST
- Expired
- Jan 16, 2022, 11:17 PM EST
- In force
- 17 hr
- Issued by
- NWS Jacksonville, FL
All 26 counties
Alachua County, FL, Baker County, FL, Bradford County, FL, Clay County, FL, Duval County, FL, Flagler County, FL, Gilchrist County, FL, Marion County, FL, Nassau County, FL, Putnam County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Charlton County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA
The radar
The Jacksonville radar (KJAX), 53 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
918 WWUS72 KJAX 151940 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 240 PM EST Sat Jan 15 2022 FLZ020-021-023-024-030-031-033-035-038-122-124-125-132-133- 136>138-140-222-225-232-236-237-240-325-340-425-GAZ132>136-149- 151>154-162-163-165-166-250-264-350-364-161000- /O.NEW.KJAX.WI.Y.0002.220116T1100Z-220117T0000Z/ Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford- Inland St. Johns-Gilchrist-Inland Flagler-Northern Columbia- Coastal Nassau-Coastal Duval-Eastern Clay-Coastal St. Johns- Eastern Alachua-Eastern Putnam-Coastal Flagler-Eastern Marion- Southern Columbia-Trout River-Western Clay-Western Alachua- Western Putnam-Central Marion-South Central Duval-Western Marion- Western Duval-Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson- Pierce-Brantley-Inland Glynn-Coastal Glynn-Echols-Clinch- Inland Camden-Coastal Camden-Northern Ware-Northeastern Charlton- Southern Ware-Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Lake Butler, Starke, New River, Fruit Cove, Switzerland, Bakersville, Picolata, Trenton, Bunnell, Espanola, Andalusia, Winfield, Suwannee Valley, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Orange Park, Green Cove Springs, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Gainesville, Gainesville Airport, Newnans Lake, Bostwick, Palatka, Palm Coast, Lynne, Moss Bluff, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Doctors Inlet, Lakeside, Bellair, Middleburg, High Springs, Newberry, Archer, Carraway, Anthony, Burbank, Ocala, Weirsdale, Ortega, Riverside, San Marco, Ocala Airport, Normandy, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, Woodbine, Dover Bluff, Kingsland, Dungeness, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 240 PM EST Sat Jan 15 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM EST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Southeast Georgia and northeast and northern Florida. * WHEN...From 6 AM to 7 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
284 WWUS72 KJAX 160759 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 259 AM EST Sun Jan 16 2022 FLZ020-021-023-024-030-031-033-035-038-122-124-125-132-133- 136>138-140-222-225-232-236-237-240-325-340-425-GAZ132>136-149- 151>154-162-163-165-166-250-264-350-364-170600- /O.EXT.KJAX.WI.Y.0002.220116T1100Z-220117T0600Z/ Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford- Inland St. Johns-Gilchrist-Inland Flagler-Northern Columbia- Coastal Nassau-Coastal Duval-Eastern Clay-Coastal St. Johns- Eastern Alachua-Eastern Putnam-Coastal Flagler-Eastern Marion- Southern Columbia-Trout River-Western Clay-Western Alachua- Western Putnam-Central Marion-South Central Duval-Western Marion- Western Duval-Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson- Pierce-Brantley-Inland Glynn-Coastal Glynn-Echols-Clinch- Inland Camden-Coastal Camden-Northern Ware-Northeastern Charlton- Southern Ware-Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Lake Butler, Starke, New River, Fruit Cove, Switzerland, Bakersville, Picolata, Trenton, Bunnell, Espanola, Andalusia, Winfield, Suwannee Valley, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Orange Park, Green Cove Springs, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Gainesville, Gainesville Airport, Newnans Lake, Bostwick, Palatka, Palm Coast, Lynne, Moss Bluff, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Doctors Inlet, Lakeside, Bellair, Middleburg, High Springs, Newberry, Archer, Carraway, Anthony, Burbank, Ocala, Weirsdale, Ortega, Riverside, San Marco, Ocala Airport, Normandy, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, Woodbine, Dover Bluff, Kingsland, Dungeness, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 259 AM EST Sun Jan 16 2022 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 1 AM EST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Georgia and northeast and northern Florida. * WHEN...From 6 AM this morning to 1 AM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
001 WWUS72 KJAX 170034 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 734 PM EST Sun Jan 16 2022 FLZ020-021-023-024-030-031-035-122-136-140-222-225-232-236-237- 240-340-425-GAZ132>136-149-151>153-162-163-165-250-264-350-364- 170145- /O.CAN.KJAX.WI.Y.0002.000000T0000Z-220117T0600Z/ Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford-Gilchrist- Northern Columbia-Eastern Alachua-Eastern Marion- Southern Columbia-Trout River-Western Clay-Western Alachua- Western Putnam-Central Marion-Western Marion-Western Duval-Coffee- Jeff Davis-Bacon-Appling-Wayne-Atkinson-Pierce-Brantley- Inland Glynn-Echols-Clinch-Inland Camden-Northern Ware- Northeastern Charlton-Southern Ware-Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Lake Butler, Starke, New River, Trenton, Winfield, Suwannee Valley, Gainesville, Gainesville Airport, Newnans Lake, Lynne, Moss Bluff, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Doctors Inlet, Lakeside, Bellair, Middleburg, High Springs, Newberry, Archer, Carraway, Anthony, Burbank, Ocala, Weirsdale, Ocala Airport, Normandy, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, Woodbine, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 734 PM EST Sun Jan 16 2022 ...WIND ADVISORY IS CANCELLED... $$ FLZ033-038-124-125-132-133-137-138-325-GAZ154-166-170600- /O.CON.KJAX.WI.Y.0002.000000T0000Z-220117T0600Z/ Inland St. Johns-Inland Flagler-Coastal Nassau-Coastal Duval- Eastern Clay-Coastal St. Johns-Eastern Putnam-Coastal Flagler- South Central Duval-Coastal Glynn-Coastal Camden- Including the cities of Fruit Cove, Switzerland, Bakersville, Picolata, Bunnell, Espanola, Andalusia, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Orange Park, Green Cove Springs, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Bostwick, Palatka, Palm Coast, Ortega, Riverside, San Marco, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 734 PM EST Sun Jan 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Southwest winds 15 to 25 mph with gusts 30 to 40 mph. * WHERE...Coastal southeast Georgia. Coastal northeast Florida and along the St. Johns River waterfront. * WHEN...now through 1 AM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
470 WWUS72 KJAX 170417 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 1117 PM EST Sun Jan 16 2022 FLZ033-038-124-125-132-133-137-138-325-GAZ154-166-170530- /O.CAN.KJAX.WI.Y.0002.000000T0000Z-220117T0600Z/ Inland St. Johns-Inland Flagler-Coastal Nassau-Coastal Duval- Eastern Clay-Coastal St. Johns-Eastern Putnam-Coastal Flagler- South Central Duval-Coastal Glynn-Coastal Camden- Including the cities of Fruit Cove, Switzerland, Bakersville, Picolata, Bunnell, Espanola, Andalusia, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Orange Park, Green Cove Springs, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Bostwick, Palatka, Palm Coast, Ortega, Riverside, San Marco, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 1117 PM EST Sun Jan 16 2022 ...WIND ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Jan 15, 12:48 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jan 15, 12:48 PM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1248 PM EST Sat Jan 15 2022
.AVIATION...
[Through 18Z Sunday]
VFR this afternoon/early evening with increasing high clouds and
winds becoming SE in the 6-9 knot range. Rainfall overspreads the
region late tonight with mainly VFR CIGS to start with 6SM SHRA in
the 5-8Z time frame at all TAF sites with Wind Shear developing
as low level just reaches 35-40 knots out of the Southeast. Rainfall
becomes more steady in the 8-11Z time frame with MVFR VSBYS but
likely still VFR CIGS just above 3000ft. Focus then shifts to
arrival of potential squall line for NE FL TAF sites and wind
shift to the south at 20G30 knots and heavy rainfall in the 11-14Z
time frame and continued Wind Shear with low level jet out of the
South at 45-50 knots. CIGS/VSBYS both down into the lower MVFR
level with the heavy rainfall in this period. Late in the period
the rainfall/squall line pushes East of TAF sites with MVFR CIGS
continuing and rainfall becoming more scattered (VCSH), but winds
shift to the Southwest and increase slightly into the 20-25 knot
range with gusts to 30-35 knots in the later period from 14-18Z.
&&
.PREV DISCUSSION [841 AM EST]...
.NEAR TERM [Through Tonight]...
High clouds were streaming across the area this morning, keeping
temperatures in the upper 30s to lower 40s across the interior.
Patchy fog cannot be ruled out in a few sheltered locations around
daybreak.
Weak high pressure over the area will shift east as an area of
low pressure takes shape over the ArkLaMiss area. This area of low
pressure will slide eastward along the northern Gulf coast
tonight, with strong upper level low to the west over Mississippi.
Rain chances will increase from northwest to southeast overnight.
Dewpoints will only increase into the lower 50s, which will keep
instability low. Surface based CAPE will be almost nonexistent,
but the highest MUCAPE values will be in the Suwannee Valley and
interior southeast Georgia up of 100-200 J/kg, so only isolated
thunderstorms are possible. An isolated strong storm is possible
along and west of I-75. Widespread rainfall amounts of 1-2 inches
are expected across the western half of the area, with rainfall
amounts up to an inch east. Southeasterly winds will increase
tonight ahead of the front, with breezy conditions across the area
after midnight.
Dry conditions are expected today, with south winds becoming
southeast in the afternoon. Temperatures will warm to the mid to
upper 60s across southeast Georgia, and the upper 60s to lower 70s
across northeast Florida. Overnight lows tonight will be near 50
along the Altamaha border in southeast Georgia, and the low to mid
50s elsewhere.
.SHORT TERM [Sunday Through Monday]...
Potent closed mid/upper level shortwave trough located over
northern GA lift NE along the east side of the southern
Appalachians with a strong upper level jet winds of 130 knots
trailing over our area, keeping a good bet for widespread showers
that will be sweeping west to east across the entire area late
Sunday morning through the early afternoon with a few embedded
showers possible generally along and south of a line from
Gainesville to Palatka to Palm coast with a potential threat for
brief strong wind gusts 40-50 mph, despite very low amounts of
instability, due to a notable 40-50 knot strong low level jet as
the main line of showers moves in from the Gulf of Mexico late
Sunday morning. Breezy conditions will prevail Sunday ahead of and
behind the cold front as it moves through the area and then exits
east into the Atlantic by the afternoon hours. with southerly
winds 15-25 mph with gusts up to 30 mph, then shifting
southwesterly by midday and afternoon Sunday as showers exit the
area. A few wrap around showers may skirt over the area during the
late afternoon and evening hours Sunday as the low level 850
trough axis lags behind the surface cold front with partly to
mostly cloudy skies lingering until Monday morning with elevated
WNW winds persisting overnight.
Monday, the lifting mid level shortwave near the Mid Atlantic
states will be followed by a secondary shortwave diving SE from
the OH valley to the Carolinas that will help drive a drier,
colder air mass over the region with clearing skies offset by
strong cold air advection that will bring a chilly start to our
Martin Luther King Day with lows in the mid to upper 30s for most
areas and only warming into the 50s despite full sunshine as high
pressure building over the Sabine valley of TX moves towards our
region.
.LONG TERM [Tuesday Through Saturday]...
Mid/upper level ridging will cover the eastern 2/3 of the nation
in the wake of the deep trough lifting into the Canadian
Maritimes and western north Atlantic waters Tuesday. Beneath the
ridging will high pressure at the surface moving over the area
from the WNW bringing a cold dry start to the period. Chilly below
seasonal lows are expected may deliver the first potential freeze
to portions of Jacksonville as widespread frost greets inland
areas with subfreezing lows 29-32 west of I-95 in SE GA and
locations west of the St Johns River in NE FL. A sunny day will
remain 5-10 degrees below average as highs struggle to make it out
of the 50s despite full sunshine.
Wednesday, ridging aloft will shift to the east coast and the
southeast states with surface high pressure moving NE of the
area as a weaker shortwave and surface cold front develops over
the mid MS and TN valleys. The day will begin about 5-10 degrees
below normal with areas of frost possible for most inland areas as
lows dip into the 30-35 degree range west of I-95, with warmer
40s at the coast. Southerly low level flow aloft will help highs
rebound to near normal values in the 60s over the area. Light and
variable winds will become southerly by afternoon as the high
weakens and shifts into the western Atlantic
Thursday through Saturday, the cold front will slide SE over our
region with clouds increasing and light SW winds and near normal
temperatures ahead of the front with scattered shower coverage
spreading through the region late Thursday into Friday. A strong
center of high pressure will build in behind the front from the
midwest filtering in another chilly airmass that will deliver
well below normal temperatures to end the week and possibly
another freeze over much of the area to begin next weekend.
.MARINE...
Weak high pressure over the area will move east today. A strong
low pressure system will pass north of the region tonight into
Sunday with a cold front sweeping widespread rainfall and a few
thunderstorms over the coastal waters. South to southwest winds
increase ahead of and behind the front late Saturday night into
Monday. Frequent gusts to gales and elevated seas are likely
during this timeframe and a Gale Warning is in effect for all
waters beginning tonight through the rest of the weekend. High
pressure and subsiding winds and seas build over the waters on
Tuesday.
Rip Currents: Low to moderate risk today. Moderate to high risk of
rip currents on Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 50 58 36 54 29 / 100 90 10 0 0
SSI 55 64 40 54 35 / 90 100 10 0 0
JAX 54 64 39 57 33 / 90 90 10 0 0
SGJ 56 68 40 59 38 / 60 100 20 0 0
GNV 54 63 39 57 32 / 90 90 20 0 0
OCF 56 64 41 59 32 / 90 90 20 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Gale Warning from 3 AM Sunday to 10 AM EST Monday for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
Gale Warning from 3 AM Sunday to 4 AM EST Monday for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 3:18 AM EST | Gale Warning | JAX | 59 hr |
Nearby
Wind Advisories in Georgia, 2022Wind Advisories in Florida, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.